MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171120810
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon burst, difficult to remove from the guide, and surgery occurred.The target lesion was located in the arteriovenous fistula.A 12.0 x 80, 135cm mustang balloon catheter was advanced endovascular procedure.During the procedure, the balloon was positioned and inflated, but the balloon burst.Upon removal, it became stuck with the guide.The balloon was not successfully removed, and there were fragments left inside the patient.The procedure was shifted from endovascular to an open surgical procedure to treat the arteriovenous fistula.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, lit.G4 premarket / 510(k) k141521, k141597.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the mustang was returned for analysis.A visual examination of the returned device found that approximately 47mm of the balloon was detached and the remainder of the balloon was noted to be bunched and still on the shaft of the device.The part of the balloon that was detached was noted to have a longitudinal tear and a complete circumferential tear.A visual and tactile examination identified that the shaft was noted to be stretched from the proximal balloon bond distally towards the distal tip causing the markerbands to be loose.
 
Event or Problem Description
It was reported that balloon burst, difficult to remove from the guide, and open surgery occurred.The target lesion was located in the arteriovenous fistula.A 12.0 x 80, 135cm mustang balloon catheter was advanced endovascular procedure.During the procedure, the balloon was positioned and inflated, but the balloon burst.Upon removal, it became stuck with the guide.The balloon was not successfully removed, and there were fragments left inside the patient.The procedure was shifted from endovascular to an open surgical procedure to treat the arteriovenous fistula.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21755959
Report Number2124215-2025-19223
Device Sequence Number15503930
Product Code LIT
UDI-Device Identifier08714729795285
UDI-Public(01)08714729795285(17)270328(10)33717693
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171120810
Device Catalogue NumberH74939171120810
Device Lot Number0033717693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale